Medical Specialty >> Endocrinology

Doctors Lounge - Endocrinology Answers

Back to Endocrinology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/17/2017.

Forum Name: Endocrinology Topics

Question: Leg bruising they are saying is an autoimmune disease! HUH??


 Daysma - Thu Dec 22, 2005 1:39 am

was recently in the hospital with an undiagnosed rash that turned my whole legs black and blue, at first they were concerned with flesh eating disease. I was in hospital 10 day undergoing numerous tests. Now almost 3 weeks after getting out of the hospital, my lower legs are bruising all over, with some bruising just above and around my knees. My legs hurt extremely bad, I am using 2 tyelnol #3's every 4 hours and it still feels like I have deep charley horses, for lack of a better description. My legs are also very weak, I actually fell the other day as my right thigh muscle just gave way. My doctor tells me I have myalgia, which really is just leg pain. It seems more than this to me but I don't want to become one of "those people" who rush to the ER and waste their time if this is nothing urgent. I am unable to walk long periods and stairs kill me, I am crawling up them. I work 6 days a week and can not afford anymore time off, what can be causing this?? Please help as each day there are new bruises and more pain. As a side note, while in hospital they did many blood tests and liver function was perfectly fine. I am soo frustrated now though! The doctor has prescribed the T3's as I refuse to take anything stronger and Elavil for "myalgia" ANY IDEAS WOULD BE GREATLY APPRECIATED!!!!
I have no Back pain at all or hip pain, it does not hurt to sit at all in case you thought this was from my back at all, I have been asked that before.
 Daysma - Thu Dec 22, 2005 1:41 am

[quote="Daysma"]was recently in the hospital with an undiagnosed rash that turned my whole legs black and blue, at first they were concerned with flesh eating disease. I was in hospital 10 day undergoing numerous tests. Now almost 3 weeks after getting out of the hospital, my lower legs are bruising all over, with some bruising just above and around my knees. My legs hurt extremely bad, I am using 2 tyelnol #3's every 4 hours and it still feels like I have deep charley horses, for lack of a better description. My legs are also very weak, I actually fell the other day as my right thigh muscle just gave way. My doctor tells me I have myalgia, which really is just leg pain. It seems more than this to me but I don't want to become one of "those people" who rush to the ER and waste their time if this is nothing urgent. I am unable to walk long periods and stairs kill me, I am crawling up them. I work 6 days a week and can not afford anymore time off, what can be causing this?? Please help as each day there are new bruises and more pain. As a side note, while in hospital they did many blood tests and liver function was perfectly fine. I am soo frustrated now though! The doctor has prescribed the T3's as I refuse to take anything stronger and Elavil for "myalgia" ANY IDEAS WOULD BE GREATLY APPRECIATED!!!!
I have no Back pain at all or hip pain, it does not hurt to sit at all in case you thought this was from my back at all, I have been asked that before. My doctor has put me on high dose, 120 mg per day of prednisone to supress my immune system in the hopes this will help. I have lost a kidney and have had a hysterectomy that they contribute to my own antibodies attacking my body! Any ideas on how to stop this??

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us